I have been on Effexor for about 10 years and it just doesn't seem to be working like it used to. I have basically no drive to do anything. So my doctor switched me to Wellbutrin. I'm worried about potential withdrawal symptoms from the Effexor, because I have withdrawal symptoms from it if I even miss one pill. Will the wellbutrin keep me from going into withdrawal from the Effexor?
I am not sure if Wellbutrin will help with withdrawals from Effexor since Effexor has to be dosed down to reduce the withdrawals. I once got put on Wellbutrin after using Effexor and it was awful. I was on a low dose of Effexor (150 mg) at the time and the doctor just took me off the Effexor and gave me Wellbutrin. All I can say is Wellbutrin caused me to have uncontrolled anger like if I was the Incredible Hulk. Going back to your question, I will add that I was taking at the time Lorazepam and that med I did notice it helped a lot with my side affects from Effexor such as the brain zaps. Every time I had bad withdrawals I would take the Lorazepam and it would go away.But I did think that was odd. I would suggest reading other peoples posts on how they transitioned smoothly from Effexor.
I have been taking Effexor XL 150mg for 12 years and it has worked so well for my depression, but not my sex life. So when I complained to my doctor about my sex life, she suggested that I slowly decrease my Effexor and slowly add Wellbutrin. I start tomorrow taking Venlafaxine XL 75mg plus Bupropion XL 150mg. What I am most afraid of are brain zaps (brain shivers), anxiety and my old depression returning. I don't want to go down that very dark scary hole again. And I have had brain zaps before when I missed taking my venlafaxine before. They are very debilitating for me. And my doctor told me that I may feel agitated for a few days. I wish I could just get off all of it, but I am too afraid of those depressions I used to have. So I guess I will get through this OK. Wish me luck!
I got up to 300mg venlafaxine and it's rough when im late on a dose etc. I weaned myself down to 150 as I have had issues keeping the meds refilled. Then had 5 days of withdrawal and begged gp to help and got my meds started again to keep tapering off. However the pharmacy yet again screwed me over and not got my Wellbutrin filled yet. On day 3 of withdrawal a month later. It's really rough and I babysit so having time to work through it is impossible.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 May 2018 • 11 answers
Updated 3 Jul 2016 • 4 answers
Updated 13 Apr 2017 • 1 answer
Updated 27 Apr 2017 • 1 answer
Updated 6 Aug 2018 • 4 answers